Jensen’s inequality for positive contractions on operator algebras

Research output: Contribution to journalArticle

6 Citations (Scopus)


Let T be a normal semifinite trace on a von Neumann algebra, and let f be a continuous convex function on the interval [0, ∞) with f(0) = 0. For a positive element a of the algebra and a positive contraction α on the algebra, the following inequality is obtained: T(f(α(a))) ≤ T(α(f(a))).

Original languageEnglish
Pages (from-to)273-277
Number of pages5
JournalProceedings of the American Mathematical Society
Issue number2
Publication statusPublished - 1987



  • Convex function
  • Jensen’s inequality
  • Trace
  • Von Neumann algebra

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this